Originally Posted by ecb89
Juliette - I was diagnosed with insulin resistance last week. Have been on 500mg of metformin since Wednesday. I've had no side affects so far, im just waiting for them to kick in. Double my dose to 100mg tomorrow so maybe I'll start feeling it soon.
The information leaflet with my pills says I can't drink heavily and I didn't have a little drink on Friday night and felt fine. Can you not drink at all on the extended release version?
ecb89 - according to the blurb in the packet no. However, having spoken to the Pharmacist he said it just heightens any side effects you get from the medication and it is ok to have the odd glass. Unforuntately every time I have tried to drink, one mouthful and I feel really dizzy and odd. I have also tried low alcohol stuff unsuccessfully, dizzy after a drink with 0.5 units of alcohol and hang over the next day..........I jest not!
Glad you aren't suffering side effects, ( I think the consultant said 15% of people aren't able to take them but 85% are obviously fine). Have to say i felt so rough on the normal Metformin, but can cope with the slow release, although i do have to eat regularly (not an issue!) and take the tablets with food.